Alert archive / Minnesota / River Flood Warnings in 2013

River Flood Warning 43, NWS Sioux Falls, SD

June 23, 2013Rock County, Minnesota; Minnehaha County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Jun 23, 2013, 7:54 PM CDT for Rock County, Minnesota; Minnehaha County, South Dakota. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 23, 2013, 7:54 PM CDT (00:54 UTC)
Expired
Jun 24, 2013, 7:54 PM CDT
In force
24 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Rock County, MN, Minnehaha County, SD

The radar

The Sioux Falls radar (KFSD), 34 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Split Rock Creek below Jasper (JSPM5).

Action stage
89 ft
Minor stage
91 ft
Moderate stage
94 ft
Major stage
96 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06482540, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WGUS43 KFSD 240054
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
754 PM CDT SUN JUN 23 2013

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...SOUTH DAKOTA...

  SPLIT ROCK CREEK BELOW JASPER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
RUNOFF FROM HEAVY RAINS ON FRIDAY AND SATURDAY HAS PUSHED SPLIT ROCK
CREEK NEAR JASPER ABOVE FLOOD STAGE.  MINOR LOWLAND FLOODING IS EXPECTED
FOR THE NEXT 12 TO 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

MNC133-SDC099-250454-
/O.NEW.KFSD.FL.W.0043.130624T0054Z-000000T0000Z/
/JSPM5.1.ER.130623T2353Z.130624T0015Z.000000T0000Z.UU/
754 PM CDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SPLIT ROCK CREEK BELOW JASPER.
* UNTIL FURTHER NOTICE.
* AT 07PM SUNDAY THE STAGE WAS 91.1 FEET.
* FLOOD STAGE IS 91.0 FEET.
* AT STAGES NEAR 91.0 FEET...THE LOWER BANKS ON THIS STRETCH OF THE 
  CREEK ARE OVERTOPPED. THE LOW WATER CROSSING ON 250TH STREET AT THE 
  MN/SD STATE LINE IS FLOODED. 

&&
 
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
          4372 9654 4381 9649

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  
         STAGE  STAGE  TIME      

SPLIT ROCK CREEK
JSPM5    91.0   91.07 SUN 7 PM
2 follow-up statements
923 
WGUS83 KFSD 241438
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
938 AM CDT MON JUN 24 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  BIG SIOUX RIVER NEAR DELL RAPIDS 
  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  JAMES RIVER AT HURON 
  JAMES RIVER AT FORESTBURG
  BIG SIOUX RIVER NEAR BRUCE
  BIG SIOUX RIVER NEAR BROOKINGS 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA AND IOWA...

  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  ROCK RIVER AT ROCK RAPIDS 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...MINNESOTA...

  SPLIT ROCK CREEK BELOW JASPER
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
ABUNDANT RAINFALL THE PAST FEW DAYS HAS CAUSED AREA RIVERS AND STREAMS
TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC011-251838-
/O.CON.KFSD.FL.W.0042.000000T0000Z-000000T0000Z/
/BRCS2.2.ER.130623T1430Z.130624T1345Z.000000T0000Z.UU/
938 AM CDT MON JUN 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 08AM MONDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MODERATE FLOODING IS OCCURRING AND WILL CONTINUE UNTIL FURTHER
  NOTICE.
* AT STAGES NEAR 9.5 FEET...THE RIGHT BANK OVERFLOWS FLOODING 
AGRICULTURAL LANDS FOR AS MUCH AS 1/4 MILE. 

&&
 
LAT...LON 4454 9696 4454 9687 4446 9686 4432 9685
          4432 9692 4443 9694

$$

SDC011-101-251838-
/O.EXT.KFSD.FL.W.0032.000000T0000Z-130630T0130Z/
/BRKS2.1.ER.130625T1200Z.130626T1800Z.130629T0130Z.NO/
938 AM CDT MON JUN 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL SATURDAY EVENING.
* AT 08AM MONDAY THE STAGE WAS 6.7 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM TUESDAY AND CREST NEAR 
  10.3 FEET BY WEDNESDAY JUNE 26. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY JUNE 28.
* AT STAGES NEAR 10.3 FEET...473RD AVENUE NORTH OF THE GAGE BEGINS TO
FLOOD. 

&&
 
LAT...LON 4432 9692 4432 9685 4421 9675 4414 9661
          4410 9665 4420 9683

$$

SDC099-101-241508-
/O.CAN.KFSD.FL.W.0039.000000T0000Z-130629T0300Z/
/DERS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 AM CDT MON JUN 24 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* AT 08AM MONDAY THE STAGE WAS 6.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.5 FEET 1 AM
  WEDNESDAY.
* AT STAGES NEAR 12.0 FEET...AGRICULTURAL LANDS ALONG THE LOWER BANKS
OF THE RIVER BEGIN TO FLOOD. 

&&
 
LAT...LON 4394 9673 4394 9665 4379 9665 4379 9672
          4370 9672 4370 9679

$$

SDC099-241508-
/O.CAN.KFSD.FL.W.0040.000000T0000Z-130624T1438Z/
/SFLS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 AM CDT MON JUN 24 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* AT 08AM MONDAY THE STAGE WAS 8.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.8 FEET 7 AM
  WEDNESDAY.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX 
FALLS BEGINS TO FLOOD. 

&&
 
LAT...LON 4370 9679 4370 9672 4361 9674 4360 9674
          4360 9676 4366 9676

$$

IAC167-SDC083-127-251837-
/O.EXT.KFSD.FL.W.0033.130625T2200Z-130629T0600Z/
/HAWI4.1.ER.130625T2200Z.130626T1800Z.130628T0600Z.NO/
938 AM CDT MON JUN 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* FROM TUESDAY AFTERNOON TO LATE FRIDAY NIGHT.
* AT 07AM MONDAY THE STAGE WAS 11.9 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM TUESDAY AND CREST NEAR 
  15.7 FEET BY WEDNESDAY JUNE 26. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY JUNE 28.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
SOUTH DAKOTA SIDE OF THE RIVER. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4296 9645
          4296 9657 4312 9654

$$

IAC149-SDC127-251837-
/O.EXT.KFSD.FL.W.0034.130626T1400Z-130629T0900Z/
/AKRI4.1.ER.130626T1400Z.130627T1200Z.130628T0900Z.NO/
938 AM CDT MON JUN 24 2013

...FLOOD WARNING NOW EXPECTED TO END 4 AM SATURDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* FROM WEDNESDAY MORNING TO LATE FRIDAY NIGHT.
* AT 09AM MONDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 9 AM WEDNESDAY AND CREST NEAR 
  16.6 FEET BY THURSDAY JUNE 27. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY JUNE 28.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
FLOODED. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9660
          4271 9666 4277 9667

$$

SDC005-251837-
/O.EXT.KFSD.FL.W.0041.000000T0000Z-130701T1800Z/
/HURS2.1.ER.000000T0000Z.130625T1800Z.130630T1800Z.NO/
938 AM CDT MON JUN 24 2013

...FLOOD WARNING EXTENDED UNTIL 1 PM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL MONDAY JULY 01.
* AT 08AM MONDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 11.5 FEET BY WEDNESDAY JUNE 
  26. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY JUNE 30.
* AT STAGES NEAR 11.0 FEET...SIGNIFICANT AMOUNTS OF RURAL AREAS WILL 
EXPERIENCE FLOODING. 

&&
 
LAT...LON 4463 9833 4463 9821 4449 9810 4420 9810
          4420 9822 4447 9824

$$

SDC111-251837-
/O.CON.KFSD.FL.W.0044.130627T0000Z-000000T0000Z/
/FORS2.1.ER.130627T0000Z.130630T1200Z.000000T0000Z.NO/
938 AM CDT MON JUN 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE.
* AT 08AM MONDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM WEDNESDAY AND CREST NEAR 
  12.3 FEET BY MONDAY JULY 01.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS OVER THE LEFT BANK AND A
FEW COUNTY OR TOWNSHIP ROADS BEGIN TO FLOOD. 

&&
 
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
          4393 9812 4409 9816

$$

MNC133-SDC099-251837-
/O.CON.KFSD.FL.W.0043.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.130623T2353Z.130624T0745Z.000000T0000Z.UU/
938 AM CDT MON JUN 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE SPLIT ROCK CREEK BELOW JASPER.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 91.4 FEET.
* FLOOD STAGE IS 91.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY JUNE 
  23.
* AT STAGES NEAR 91.0 FEET...THE LOWER BANKS ON THIS STRETCH OF THE 
CREEK ARE OVERTOPPED. THE LOW WATER CROSSING ON 250TH STREET AT THE 
MN/SD STATE LINE IS FLOODED. 

&&
 
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
          4372 9654 4381 9649

$$

IAC119-251837-
/O.EXT.KFSD.FL.W.0035.000000T0000Z-130626T0800Z/
/RAPI4.1.ER.000000T0000Z.130624T1800Z.130625T0800Z.NO/
938 AM CDT MON JUN 24 2013

...FLOOD WARNING EXTENDED UNTIL 3 AM WEDNESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT ROCK RAPIDS.
* UNTIL LATE TUESDAY NIGHT.
* AT 09AM MONDAY THE STAGE WAS 13.5 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.5 FEET BY MONDAY JUNE 24. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY JUNE 25.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
RIVER WILL BEGIN FLOODING. 

&&
 
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
          4334 9625 4341 9619

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST  TIME

BIG SIOUX RIVER
BRCS2     8.0   9.55  MON 9 AM     
BRKS2     9.0   6.68  MON 9 AM   10.3  WED 1 PM    
DERS2    12.0   6.74  MON 8 AM   11.5  WED 1 AM    
SFLS2    12.0   8.78  MON 8 AM   11.8  WED 7 AM    
HAWI4    15.0  E11.90 MON 7 AM   15.7  WED 1 PM    
AKRI4    16.0   11.97 MON 9 AM   16.6  THU 7 AM    

JAMES RIVER
HURS2    11.0   11.13 MON 8 AM   11.5  TUE 1 PM    
FORS2    12.0   10.64 MON 8 AM   12.3  SUN 7 AM    

SPLIT ROCK CREEK
JSPM5    91.0   91.36 MON 9 AM                      91.9  MON JUN 24

ROCK RIVER
RAPI4    13.0   13.46 MON 9 AM   13.5  MON 1 PM
849 
WGUS83 KFSD 242147
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
447 PM CDT MON JUN 24 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...SOUTH DAKOTA...

  SPLIT ROCK CREEK BELOW JASPER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

&&

MNC133-SDC099-242217-
/O.CAN.KFSD.FL.W.0043.000000T0000Z-130624T2147Z/
/JSPM5.1.ER.130623T2353Z.130624T0745Z.130624T1739Z.UU/
447 PM CDT MON JUN 24 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SPLIT ROCK CREEK BELOW JASPER.
* AT 04PM MONDAY THE STAGE WAS 90.7 FEET.
* FLOOD STAGE IS 91.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY JUNE 
  23.
* AT STAGES NEAR 91.0 FEET...THE LOWER BANKS ON THIS STRETCH OF THE 
  CREEK ARE OVERTOPPED. THE LOW WATER CROSSING ON 250TH STREET AT THE 
  MN/SD STATE LINE IS FLOODED. 

&&
 
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
          4372 9654 4381 9649

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

SPLIT ROCK CREEK
JSPM5    91.0   90.65 MON 4 PM   91.9  MON JUN 24

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 23, 6:31 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 23, 6:31 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
631 PM CDT SUN JUN 23 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 341 PM CDT SUN JUN 23 2013

A FRONTAL BOUNDARY CONTINUES TO PUSH THROUGH THE EASTERN PORTION OF
THE CWA THIS AFTERNOON AND IS EXPECTED TO EXIT THE AREA LATE THIS
AFTERNOON. CONVECTION WHICH WE EARLIER THOUGHT MIGHT DEVELOP IN OUR
SOUTHEAST LATE THIS AFTERNOON NOW LOOKS TO HOLD OFF UNTIL LATER IN
THE EVENING...WHEN THE BOUNDARY IS OUT OF OUR AREA...SO DO NOT
ANTICIPATE ANY DEVELOPMENT OVER OUR AREA. OTHERWISE...THE REMAINDER
OF THE NIGHT SHOULD BE QUIET AS WEAK HIGH PRESSURE BUILDS INTO THE
REGION. THIS WILL ALLOW FOR WINDS TO DIE OFF...AND CANNOT RULE OUT
SOME PATCHY FOG DEVELOPMENT WITH RECENT RAINS...THOUGH DID NOT
INCLUDE IN FORECAST AT THIS POINT WITH LOW CONFIDENCE. THE FORECAST
BECOMES MORE CHALLENGING LATER TONIGHT INTO MONDAY...WITH MODELS
DIFFERING ON THE TIMING AND STRENGTH OF ANOTHER SHORT WAVE LIFTING
UP OVER THE AREA DURING THE DAY ON MONDAY. MONDAYS SHORT WAVE IS
CURRENTLY VISIBLE ON THE WATER VAPOR IMAGERY NEAR LAS VEGAS NV. THE
GFS/GEM/4KM NAM AND SREF OFFER THE WETTER SOLUTIONS AS THEY ARE
STRONGER IN THE MID LEVELS...WHILE THE ECMWF AND NAM KEEP IT DRY
DURING THE DAYTIME HOURS...ALTHOUGH THE NAM DOES SHOW SOME WEAK PV
ON THE 1.5 SURFACE. ELECTED TO GO WITH THE WETTER SOLUTIONS WITH
850 MB THETA E ADVECTION INCREASING OVER THE AREA AS THE LOW
LEVEL JET CRANKS UP OUT OF EASTERN NEBRASKA. IN ADDITION THERE
WILL BE INSTABILITY AND SOME SHEAR...THOUGH IN THE ABSENCE OF
CAPPING WOULD EXPECT NO REAL UPDRAFT ENERGY TO BE STORED UP. SO
OTHER THAN SOME POSSIBLE SMALL HAIL WOULD NOT EXPECT SEVERE STORMS
DURING THE DAY. THIS OF COURSE WILL IMPACT HIGH TEMPERATURES...SO
WENT WITH COOLER GUIDANCES WITH HIGHS INTO THE LOWER 80S NORTHEAST
TO THE UPPER 80S ALONG THE MISSOURI RIVER CORRIDOR.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 341 PM CDT SUN JUN 23 2013

MONDAY NIGHT IS THE MOST ACTIVE PERIOD IN THE LONGER TERM. ANOTHER
STRONGER SHORT WAVE FOLLOWS MONDAY WAVE...WHICH WATER VAPOR SHOWS
CURRENTLY OFF OF THE CA COAST. INTERESTINGLY...THE HI RES MODELS
WHICH ARE SO ACTIVE ON MONDAY LEAVE MONDAY NIGHT DRY. HOWEVER THE
NAM AND ECMWF ARE WET...ESPECIALLY ALONG AND NORTH OF I 90. THE
ECMWF HAS BEEN VERY CONSISTENT WITH THIS FEATURE FOR 4 OR 5 DAYS
NOW. SO IT IS VERY HARD TO IGNORE. THE NAM IS STRONG WITH THE
PV 1.5...AND ABUNDANT INSTABILITY AND WIND SHEAR CONTINUES. MOST
OF THE RAINFALL WILL OCCUR IN THE EVENING HOURS...AGAIN WITH THE
HIGHEST CHANCES FOR HEAVIER RAINFALL ALONG AND NORTH OF I 90. NAM
PWATS IN THOSE AREAS AVERAGE 1.5 TO 2.0 INCHES AND SOME SEVERE
WEATHER IS POSSIBLE GIVEN THE INSTABILITY PARAMETERS. THE WAVE
QUICKLY EXITS AFTER MIDNIGHT...WHICH WILL LEAVE TUESDAY DRY AND
VERY WARM AND HUMID.

UPPER RIDGING THEN BUILDS AS ADVERTISED AND RETROGRADES WESTWARD
BY LATE WEEK AND NEXT WEEKEND. A SURFACE BOUNDARY MOVES THROUGH
OUR AREA LATE TUESDAY NIGHT SHIFTING OUR WINDS TO THE NORTHWEST
FOR WEDNESDAY. WITH BETTER MIXING...TEMPERATURES WILL STILL BE
QUITE WARM...WITH LESS HUMID CONDITIONS WEST OF I 29. AS THE UPPER
RIDGE RETROGRADES TO THE WEST CREATING A HIGHLY AMPLIFIED PATTERN...
IT STILL LOOKS AS THOUGH TEMPERATURES WILL START A COOLING TREND
ON THURSDAY...LASTING THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 630 PM CDT SUN JUN 23 2013

CONVECTIVE CURIOSITIES AGAIN PART OF THE FORECAST PROCESS FOR 00Z
TAF COLLECTIVE. ONE WAVE WHICH RECENTLY PUSHED PAST THE FOUR
CORNERS WILL MOVE INTO THE AREA MONDAY MORNING. GIVEN THE LOW
LEVEL JET...AND APPARENT BOUNDARY ACROSS SOUTHEAST
NEBRASKA...EXPECT A FEW STORMS TO DEVELOP ALONG WARM ADVECTIVE
WING AND IMPACT KSUX AREA AFTER 09Z...AND THEN A BETTER COVERAGE
OF SHOWERS/STORMS BY MORNING HOURS FOR KFSD AND KSUX...BUT EXITING
NORTHEAST FAIRLY QUICKLY. UPSTREAM AND STRONGER WAVE UPSTREAM
AROUND RENO NV WILL FOLLOW...AND WILL LIKELY RESULT IN ADDITIONAL
CONVECTION ACROSS THE AREA...BUT FOR NOW HELD OFF MENTION UNTIL
AFTER 00Z. PROBABILITY OF MVFR FOG IS FAIRLY LOW...LIKELY HIGHEST
AROUND KSUX...BUT WILL ALSO HAVE INITIAL INCREASE IN CLOUDS FROM
CONVECTION TO SOUTH...AND WILL NOT MENTION ON THIS FORECAST SET.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...JM
LONG TERM...MJ
AVIATION...CHAPMAN
Hazardous weather outlook, Jun 23, 11:49 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1149 AM CDT SUN JUN 23 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1149 AM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS MAY DEVELOP IN A LINE ROUGHLY EAST OF IDA
GROVE TO STORM LAKE IOWA LATE THIS AFTERNOON. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE.

FLOODING...
RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RISES ON AREA
STREAMS AND RIVERS. FLOODING IS EXPECTED THOUGH THE NEXT SEVERAL
DAYS ALONG PORTIONS OF THE BIG SIOUX...ROCK...JAMES RIVER...AS
WELL AS PIPESTONE CREEK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE MONDAY AFTERNOON
THROUGH MONDAY NIGHT. THE BEST POTENTIAL FOR STORMS WILL BE IN
THE MISSOURI VALLEY INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 23, 5:32 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
532 PM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     TSTM WND DMG     10 NNW MOUNT VERNON     43.84N 98.34W
06/23/2013                   AURORA             SD   PUBLIC

            POWER POLE SNAPPED.

&&

JCHAPMAN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:21 AM CDTRiver Flood WarningFSDSanborn8 days

Nearby

River Flood Warnings in Minnesota, 2013River Flood Warnings in South Dakota, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.